Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Tallahassee, FL

January 7, 2007Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 7, 2007, 7:00 PM CST for Coffee County, Dale County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 7, 2007, 7:00 PM CST (01:00 UTC)
Expired
Jan 7, 2007, 7:45 PM CST
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Coffee County, AL, Dale County, AL

What was reported inside it

TimeReportWhereRemark
Jan 7, 7:50 PM CSTTORNADO 04 Nw Ozark, ALNWS STORM SURVEY CONFIRMS F0 TORNADO TOUCHED DOWN BRIEFLY ON MARLEY MILL ROAD. MAXIMUM WINDS BETWEEN 60 AND 70 MPH. INTERMITTENT PATH LENGTH OF AROUND 1 MILE. TWO STRUCTURES DAMAGED WITH SEVERAL LARGE TREES UPROOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 3:12 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 080101
SVRTAE
ALC031-045-080145-
/O.NEW.KTAE.SV.W.0002.070108T0100Z-070108T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM CST SUN JAN 7 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA
  NORTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA

* UNTIL 745 PM CST

* AT 659 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR NEW BROCKTON...OR ABOUT
  NEAR ELBA...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLINTONVILLE BY 710 PM CST...
  TABERNACLE BY 715 PM CST...
  PLEASANT HILL BY 730 PM CST...  
  MARLEY HILL BY 735 PM CST...
  BARNES AND DILL BY 740 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3162 8565 3138 8564 3132 8599 3140 8599

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 1:57 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Jan 7, 1:57 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
257 PM EST SUN JAN 7 2007

.SYNOPSIS...LATEST ANALYSIS SHOWS A WARM FRONT WELL NORTH OF THE
AREA THAT EXTENDS EASTWARD FROM NORTHERN ALABAMA THROUGH GEORGIA
AND INTO THE CAROLINAS. THE COLD FRONT EXTENDS SOUTHWESTWARD FROM
NORTHERN MS/AL THROUGH LA AND INTO THE NORTHWESTERN GULF OF
MEXICO. A WEAK HIGH PRESSURE RIDGE AXIS EXTENDS WESTWARD FROM THE
CENTRAL ATLANTIC THROUGH THE FLORIDA PENINSULA AND INTO THE
EASTERN GULF OF MEXICO PROVIDING LIGHT TO MODERATE SOUTHERLY WINDS
OVER THE AREA.

&&

.SHORT TERM...(TONIGHT-TUESDAY NIGHT)
TONIGHT...LOW PRESSURE SYSTEM CENTERED OVER WESTERN TN WILL CONTINUE
TO DEEPEN AND INTENSIFY IN RESPONSE TO AN UPPER TROUGH THAT EXTENDS
SOUTHWARD THROUGH THE CENTRAL U.S AND BEYOND. THIS SYSTEM WILL
RAPIDLY MOVE NNE THROUGHOUT THE DAY AND WILL DRAG A COLD FRONT
ACROSS OUR AREA TONIGHT. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THIS BOUNDARY SHOULD BEGIN FILTERING INTO THE WESTERN PORTIONS OF
OUR AREA THIS EVENING. MODELS CONTINUE TO BE IN AGREEMENT WITH THE
FRONTAL PASSAGE AROUND MONDAY MORNING. RAINFALL ACCUMULATIONS SHOULD
REMAIN AROUND A HALF INCH AND BELOW OVER THE MAJORITY OF THE AREA.
WEAK LAPSE RATES WILL GIVE WAY TO MARGINAL INSTABILITY VALUES AND AN
OVERALL LOW RISK FOR A SEVERE EVENT. HOWEVER SHEAR VALUES DO
SUPPORT THE DEVELOPMENT OF ROTATING STORMS.

MONDAY THROUGH TUESDAY NIGHT...SHORT WAVE WILL RAPIDLY ADVANCE NEWD
WITH THE SURFACE FRONT BEGINNING TO MOVE OFF THE ATLANTIC COAST
MONDAY EVENING. NW WINDS IN THE WAKE OF THE FRONT WILL BRING DRIER
AND COLDER CONDITIONS FOR THE REMAINDER OF THE PERIOD. FOR INLAND
AREAS...TUESDAY MORNING TEMPS WILL LIKELY REACH FREEZING FOR A BRIEF
PERIOD.

.LONG TERM...(WEDNESDAY-SUNDAY)
THE 00 UTC GFS AND ECMWF REMAIN IN GOOD AGREEMENT WITH THEIR
FORECASTS OF A DEEP UPPER LEVEL TROUGH DEVELOPING OVER THE WESTERN
PORTION OF THE COUNTRY...AND A CORRESPONDING STRONG RIDGE OVER THE
EAST. TEMPERATURES WILL START OFF ON THE COOL SIDE WEDNESDAY
MORNING...WITH ANOTHER CHANCE AT A LIGHT FREEZE IN THE FAVORED
LOCATIONS. A SLOW WARMING TREND WILL BEGIN ON THURSDAY AND LAST
THROUGH THE WEEKEND AS DEEP LAYER RIDGING DEVELOPS. THE GFS IS
EXHIBITING ITS USUAL PROPENSITY FOR MOISTENING THE LOW TO MID
TROPOSPHERE OVER MOST OF THE PLANET...AND THIS INFLUENCES THE MOS
POP (CAUSING IT TO BE 20-30 PERCENT FOR SEVERAL DAYS LATE IN THE
WEEK AND WEEKEND). WE PREFER THE ECMWF FORECAST OF A MUCH DRIER
TROPOSPHERE...ESPECIALLY GIVEN THE LOCATION AND STRENGTH OF THE DEEP
LAYER RIDGING. THUS ALL OUR POP IS BELOW 15 PERCENT.

&&

.AVIATION...LIFR/IIFR CIGS PERSIST AT PFN AND MVFR MARGINAL VFR AT
OTHER TERMINALS. EXPECT WITH INCREASING WQINDS...CIGS TO FINALLYL
IFT BY EARLY AFTERNOON. COLD FRONT WILL THEN COME IN FROM THE WEST
THIS EVENING AND OVERNIGHT. ALONG AND AHEAD OF THIS FRONT WILL BE
LOOKING FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. WESTERN
TERMINALS ARE MOST LIKELY TO SEE THIS ACTIVITY DURING THE FIRST HALF
OF THE NIGHT AND THEN EASTERN TERMINALS AFTER MIDNIGHT INTO THE
EARLY MORNING HOURS MONDAY. MVFR CIGS AND POSSIBLY VSBYS BUT WINDS
SHOULD LIMIT CHANCE FOR IFR CONDS. CLEARING THEN RAPIDLY COMES IN
MONDAY MORNING FROM THE NORTHWEST ON GUSTY WINDS WITH EXTENDED
PERIOD OF VFR CONDITIONS EXPECTED.

&&

.MARINE...WINDS AND SEAS SHOULD REMAIN BELOW CAUTION CRITERIA THROUGH
THE AFTERNOON. CAUTION WILL LIKELY BE REQUIRED BEGINNING SUNDAY
NIGHT WITH THE APPROACHING FRONT. DO NOT EXPECT CONDITIONS TO REACH
SCA CRITERIA AT THIS POINT FOR TONIGHT. FOR THE UPCOMING WEEK...HIGH
PRESSURE MOVES IN AND WINDS AND SEAS WILL REMAIN BELOW CAUTION
LEVELS.

&&

.FIRE WEATHER...CONDITIONS WILL APPROACH RED FLAG CRITERIA MONDAY
AFTERNOON AND TUESDAY AFTERNOON. WILL ISSUE A WATCH FOR TUESDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  55  66  32  62  31 /  70  30   0   0   0
PANAMA CITY  57  63  39  61  37 /  80  20  10   0  10
DOTHAN       51  62  34  59  31 /  90  20  10   0   0
ALBANY       54  61  34  60  32 /  80  30  10   0   0
VALDOSTA     57  63  34  60  32 /  60  30  10   0   0
CROSS CITY   60  67  34  62  29 /  50  50  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ...NONE.

&&

AVIATION/FIRE WEATHER...RB
REST OF DISCUSSION...AG
LONG TERM...FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:16 PM CSTSevere Thunderstorm WarningTAECoffee44 min
Jan 7, 7:36 PM CSTTornado WarningTAEDale24 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.